MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM RT SZ4; SIGMA REVISION IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM RT SZ4; SIGMA REVISION IMPLANT : KNEE FEMORAL
Model Number 96-0089
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient presented for an evaluation due to right knee pain, swelling, synovitis, and warmth.The physician noted the aspiration of 10 ml of cloudy slightly brownish fluid.The physician indicated the fluid would be sent off for cultures and cell count.It was also noted the patient would have blood work completed.The physician indicated the patient was on oral suppression with doxycycline.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since (b)(6) 2015.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.Corrected: g1.

Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11516481
Report Number1818910-2021-05433
Device Sequence Number3725603
Product Code JWH
UDI-Device Identifier10603295232568
UDI-Public10603295232568
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0089
Device Catalogue Number960089
Device Lot Number595972
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION TIBIAL CEMENTED SZ 4; MBT REVISION TIBIAL SLEEVE 45MM; SIGMA FEM TCIII CEMENTED RT SZ 4; SIGMA FEMORAL ADAPTER 5 DEGREE; SIGMA FEMORAL ADAPTER BOLT NEUTRAL; SIGMA PATELLA OVAL DOME 3 PEGGED 41MM; SIGMA WDG DISTAL 8MM SZ 4 RT; SIGMA WDG DISTAL COMBO 40MM X 8MM SZ 4; SIGMA WDG POSTERIOR COMBO 80MM X 8MM SZ 4; SMART SET BONE CEMENT 20G; SMARTSET WITH GENTAMICIN 40G; SMARTSET WITH GENTAMICIN 40G; UNIVERSAL FEMORAL SLEEVE; UNKNOWN TIBIAL INSERT; MBT REVISION TIBIAL CEMENTED SZ 4; MBT REVISION TIBIAL SLEEVE 45MM; SIGMA FEM TCIII CEMENTED RT SZ 4; SIGMA FEMORAL ADAPTER 5 DEGREE; SIGMA FEMORAL ADAPTER BOLT NEUTRAL; SIGMA PATELLA OVAL DOME 3 PEGGED 41MM; SIGMA WDG DISTAL 8MM SZ 4 RT; SIGMA WDG DISTAL COMBO 40MM X 8MM SZ 4; SIGMA WDG POSTERIOR COMBO 80MM X 8MM SZ 4; SMART SET BONE CEMENT 20G; SMARTSET WITH GENTAMICIN 40G; SMARTSET WITH GENTAMICIN 40G; UNIVERSAL FEMORAL SLEEVE; UNKNOWN TIBIAL INSERT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR